# SDR USAASB00137

- Difficulty date: May 8, 2000
- Submitted: July 12, 2000
- Operation: Air carrier
- Aircraft: N577US
- Make and model: Boeing 737301
- Aircraft serial: 23742
- System (JASC): 2133 · Pressure Regulator/Outflow Valve
- Part: Outflow Valve
- Part number: 322684003
- Condition: Failed
- Location: Fuselage
- Part time: 44,034 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: G, B, A

## Discrepancy

DCA - FLT 887 - EN ROUTE FROM PVD-DCA, SHORTLY AFTER REACHING CRUISE ALTITUDE, FLIGHT BEGAN TO LOSE PRESSURIZATION.  CAPTAIN REPORTED THAT THE LOSS OF PRESSURIZATION WAS A VERY SLOW PROCESS AND HE DID NOT REALIZE IT UNTIL THE AURAL WARNING SOUNDED.  FLIGHT CREW DONNED THEIR OXYGEN MASKS BUT DID NOT DEPLOY THE MASKS IN THE CABIN.  AN EMERGENCY WAS DECLARED AND AN EMERGENCY DESCENT WAS MADE TO 10,000 FEET.  FLIGHT CONTINUED AND LANDED WITHOUT FURTHER INCIDENT AT DCA.  MAINTENANCE TESTED PRESSURE CONTROL SYSTEM AND FOUND THE FORWARD OUTFLOW VALVE FAILED IN THE OPEN POSITION.  REMOVED AND REPLACED THE FORWARD OUTFLOW VALVE.  SYSTEM OPERATIONAL CHECK GOOD PER MM 21-31-00.  (M)
